Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 221, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 4, 2018, 2:01 AM EDT for Chattooga County, Floyd County, Gordon County, Georgia. It was in force for 44 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2018, 2:01 AM EDT (06:01 UTC)
- Expired
- Jul 4, 2018, 2:45 AM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chattooga County, GA, Floyd County, GA, Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:01 AM EDT | TSTM WND DMG | 1 Wsw Everett Springs, GA | A TREE WAS REPORTED DOWN NEAR 4679 FLOYD SPRINGS ROAD. |
| Jul 4, 2:01 AM EDT | TSTM WND DMG | 2 S Everett Springs, GA | MULTIPLE TREES WERE REPORTED DOWN ALONG EVERETT SPRINGS ROAD JUST DOWN FROM HIGHWAY 156. |
| Jul 4, 2:06 AM EDT | TSTM WND DMG | 2 W Armuchee, GA | *** 1 INJ *** A GLASS DOOR WAS BLOW IN, CUTTING A MALE IN THE RESIDENCE. |
| Jul 4, 2:06 AM EDT | TSTM WND DMG | 3 Ne Tidings, GA | A TREE WAS REPORTED DOWN IN THE ROAD AT 926 NORTH LITTLE SAND MOUNTAIN ROAD. |
| Jul 4, 2:06 AM EDT | TSTM WND DMG | 4 Ene Tidings, GA | A TREE WAS REPORTED DOWN IN THE ROAD ON LITTLE SAND MOUNTAIN ROAD NEAR HAYWOOD VALLEY ROAD. |
| Jul 4, 2:12 AM EDT | TSTM WND DMG | 1 Sw Tidings, GA | A TREE WAS REPORTED DOWN IN THE 400 BLOCK OF SILVER HILL ROAD. ANOTHER TREE WAS REPORTED DOWN AT BEN MOSLEY CIRCLE AND SILVER HILL ROAD. |
| Jul 4, 2:14 AM EDT | TSTM WND DMG | 1 N Tidings, GA | POWER LINES WERE REPORTED DOWN ACROSS A DRIVEWAY AT 2305 HIGHWAY 27. |
| Jul 4, 2:16 AM EDT | TSTM WND DMG | 1 S Trion, GA | POWERLINES WERE DOWNED ON A TREE, CAUSING A TREE FIRE AT 253 DICKEYVILLE ROAD. |
| Jul 4, 2:16 AM EDT | TSTM WND DMG | 2 Sse Trion, GA | A TREE WAS REPORTED DOWN IN THE ROAD AT PENN BRIDGE ROAD AND ALEXANDER ROAD. |
| Jul 4, 2:19 AM EDT | TSTM WND DMG | 1 Se Summerville, GA | A TREE WAS REPORTED DOWN IN THE ROAD AT 705 MAPLE DRIVE. |
| Jul 4, 2:19 AM EDT | TSTM WND DMG | 1 Sw Summerville, GA | A TREE AND POWERLINES WERE REPORTED DOWN ON A HOME AT 50 JAKEVILLE AVENUE. |
| Jul 4, 2:19 AM EDT | TSTM WND DMG | 2 Nne James H. Floyd St, GA | TWO TREES WERE REPORTED DOWN ON MARBLE SPRINGS ROAD. |
| Jul 4, 2:22 AM EDT | TSTM WND DMG | 2 E Lyerly, GA | A TREE WAS REPORTED DOWN IN THE ROADWAY NEAR THE INTERSECTION OF LYERLY DAM ROAD AND HIGHWAY 100. |
| Jul 4, 2:24 AM EDT | TSTM WND DMG | 1 Sse Berryton, GA | TWO TREES WERE REPORTED DOWN ALONG HIGHWAY 114, AT 2616 HIGHWAY 114 AND ALSO AT HIGHWAY 114 AND DOVERS CUT ROAD. |
| Jul 4, 2:36 AM EDT | TSTM WND DMG | 2 Wnw Lyerly, GA | MULTIPLE POWER LINES WERE REPORTED DOWN ON OAK HILL ROAD JUST PAST 500 OAK HILL ROAD AND AT 3214 OAK HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
655
WUUS52 KFFC 040601
SVRFFC
GAC055-115-129-040645-
/O.NEW.KFFC.SV.W.0221.180704T0601Z-180704T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
201 AM EDT WED JUL 4 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northern Floyd County in northwestern Georgia...
Western Gordon County in northwestern Georgia...
Chattooga County in northwestern Georgia...
* Until 245 AM EDT.
* At 201 AM EDT, a severe thunderstorm was located over Everett
Springs, or 9 miles west of Calhoun, moving west at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rome, Calhoun, Summerville, Trion, Plainville, Shannon, Lyerly,
Menlo, Pinson, Oostanaula, Subligna, Tidings, Armuchee, Lake
Marvin, Cloudland, Berryton, Sugar Valley, Chattoogaville, Everett
Springs and James H. Floyd State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3459 8537 3458 8536 3459 8535 3459 8517
3458 8497 3438 8496 3439 8497 3440 8497
3438 8498 3439 8501 3435 8501 3435 8502
3432 8502 3429 8546 3459 8553
TIME...MOT...LOC 0601Z 091DEG 20KT 3445 8511
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
006
WWUS52 KFFC 040617
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
217 AM EDT WED JUL 4 2018
GAC129-040627-
/O.CAN.KFFC.SV.W.0221.000000T0000Z-180704T0645Z/
Gordon GA-
217 AM EDT WED JUL 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GORDON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3459 8537 3458 8536 3459 8535 3459 8517
3455 8506 3454 8509 3447 8509 3446 8511
3443 8509 3441 8511 3440 8503 3439 8502
3439 8508 3431 8519 3429 8546 3459 8553
TIME...MOT...LOC 0617Z 091DEG 20KT 3445 8522
$$
GAC055-115-040645-
/O.CON.KFFC.SV.W.0221.000000T0000Z-180704T0645Z/
Floyd GA-Chattooga GA-
217 AM EDT WED JUL 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR CENTRAL FLOYD AND CHATTOOGA COUNTIES...
At 217 AM EDT, a severe thunderstorm was located over Tidings, or 7
miles east of Summerville, moving west at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rome, Summerville, Trion, Lyerly, Menlo, Subligna, Tidings, Armuchee,
Cloudland, Berryton, Chattoogaville, Everett Springs, James H. Floyd
State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3459 8537 3458 8536 3459 8535 3459 8517
3455 8506 3454 8509 3447 8509 3446 8511
3443 8509 3441 8511 3440 8503 3439 8502
3439 8508 3431 8519 3429 8546 3459 8553
TIME...MOT...LOC 0617Z 091DEG 20KT 3445 8522
HAIL...1.00IN
WIND...60MPH
$$153
WWUS52 KFFC 040642
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
242 AM EDT WED JUL 4 2018
GAC055-115-040651-
/O.EXP.KFFC.SV.W.0221.000000T0000Z-180704T0645Z/
Floyd GA-Chattooga GA-
242 AM EDT WED JUL 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLOYD AND CHATTOOGA
COUNTIES WILL EXPIRE AT 245 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and is exiting the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3459 8537 3458 8536 3459 8535 3459 8517
3455 8506 3454 8509 3447 8509 3446 8511
3443 8509 3441 8511 3440 8503 3439 8502
3439 8508 3431 8519 3429 8546 3459 8553
TIME...MOT...LOC 0641Z 090DEG 22KT 3444 8542
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:19 AM EDT, 42 minutes earlier.
Area forecast discussion, Jul 4, 1:19 AM EDT, 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 119 AM EDT Wed Jul 4 2018 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 836 PM EDT Tue Jul 3 2018/ SHORT TERM /Tonight through Wednesday Night/... While surface high pressure continues to nose into GA from the northeast, an upper level low will retrograde toward the SE coast crossing the FL panhandle by the end of the short term. Expected widely scattered showers and thunderstorms across the area with a wave of weak vorticity moving from east to west later this afternoon/evening. This will result in an increase coverage of showers/thunderstorms across east GA by mid afternoon with that activity moving toward west GA late afternoon/early evening. However, given lack of heating and upper level support, think metro Atlanta will probably see more isolated activity as compared to places such as Athens, Macon and Columbus. With these thunderstorms expect gusty winds, heavy rain and frequent lightning. The activity should diminish fairly quickly this evening with only debris and high clouds remaining through the overnight. As the upper level low gets closer to the GA/FL coast, expect an increase in CU develop during the morning hours with showers/thunderstorms becoming scattered to numerous by the afternoon, especially across central GA with better lifting/moisture available. This could dampen some fourth of July activities, although coverage should diminish by later in the evening. Temperatures will be around climo...highs in the upper 80s/low 90s and mild lows in the mid 70s; lower temperatures across the higher terrain. 26 LONG TERM /Thursday through Tuesday/... A retrograding synoptic pattern can be expected at the beginning of the long term forecast period...where main weather features will actually be moving from east to west. As we begin around Thursday morning...several notable shortwaves can be picked out near the coastline of the PacNW as well as over the Canadian Prairies as the stronger belt of westerly flow remains confined to northern latitudes. Beneath the stronger flow...an extensive ridge will continue building westward from the Mid Atlantic into the Plains while an westward moving shortwave resides near the western coast of Florida. Lower level pattern mainly features a cold front extending southward from the upper Great Lakes into the Central Plains...associated with Canadian Prairies cyclone. Given the shortwave near Florida...a few showers will be possible into the morning hours of Thursday. The shortwave trough will continue to move west thru the day and carry the deepest moisture away with it. Evidence of some "drier" mid level air can be seen in model guidance on Thursday but given stagnant lower levels...afternoon and evening airmass thunderstorms look to still be possible...but not incredibly widespread. Given the continued retrograding pattern through Friday...mid level ridge influence will begin to build across the Rockies. As it does so...cold frontal boundary associated with previously mentioned Canadian Prairies shortwave will begin to approach the Southern US. This should allow for increasing deeper layer moisture across northern Georgia and the best chance for convective development. Rain and thunder chances increase further on Saturday as the front sags southward thru most of the CWA. At this time not seeing much shear involved...but frontogenetic forcing amidst an unstable boundary layer could lead to a slightly better chance for a few strong to severe storms....with at this point mainly a wind threat. As is usually the case this time of year...the front is expected to stall across central Georgia on Sunday. This will lead to increased chances for showers and thunderstorms with again the potential for a few strong to severe given residual boundary in play. At least north Georgia could see some somewhat drier air and low rain chances behind the front. Some moisture looks to remain across central/southern Ga into next week...but perhaps better ridge influence will take us back to more to the isolated diurnal airmass thunderstorms. Kovacik && .AVIATION... 06Z Update... Current storms are expected to pass in the next hour or two. Otherwise mostly VFR conditions expected except for some patchy MVFR vsbys until 12-13z. Low confidence for any IFR/MVFR ceilings during the early morning but not impossible. Sct-Bkn 3500-6000 ft cu developing during the day with thunderstorms chances returning during the afternoon and evening. Surface winds most E less than 10 kts outside of thunderstorms. Winds increasing during the morning 10-15 kts with some gusts around 20 kts. //ATL Confidence...06Z Update... Low to Medium confidence for clouds/any ceilings and thunderstorms affecting the airfield. High confidence for vsbys and winds. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 90 71 88 71 / 30 30 40 20 Atlanta 89 72 88 73 / 30 30 30 20 Blairsville 87 67 84 66 / 40 30 40 30 Cartersville 90 72 88 70 / 30 20 40 20 Columbus 90 73 90 73 / 50 30 30 10 Gainesville 88 71 87 71 / 30 30 40 20 Macon 90 71 90 71 / 50 40 20 10 Rome 91 72 89 71 / 30 20 40 20 Peachtree City 89 71 88 70 / 40 30 30 20 Vidalia 88 72 90 72 / 70 30 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Jul 3, 10:50 PM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1050 PM EDT Tue Jul 3 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050300- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1050 PM EDT Tue Jul 3 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated to scattered showers and thunderstorms can be expected throughout the area tonight, and may linger into the early morning hours. A few storms could be strong with gusty winds, frequent lightning, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms each day, however the best chance of thunderstorms will be Friday and Saturday as a cold front moves into Georgia. While a strong to possibly severe thunderstorm is possible each day, the best chance for strong to severe storms will be Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 3, 10:19 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 PM EDT TUE JUL 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG JACKSONS CROSSROADS 33.89N 82.85W
07/03/2018 WILKES GA EMERGENCY MNGR
TREE REPORTED DOWN AT THE INTERSECTION OF NEWTOWN RD
AND MALLORYSVILLE RD.
&&
EVENT NUMBER FFC1800584
KINGSpecial weather statement, Jul 3, 11:23 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1123 PM EDT TUE JUL 3 2018
GAZ078-079-040415-
Harris GA-Talbot GA-
1123 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS AND NORTHWESTERN TALBOT
COUNTIES UNTIL 1215 AM EDT...
At 1123 PM EDT...a strong thunderstorm was over Olive Branch, or near
Talbotton...moving west at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Talbotton, Pine Mountain, Waverly Hall, Woodland, River
View, Goat Rock Lake, Ellerslie, Cataula, Baughville, Olive Branch,
Mountain Hill, Bartletts Ferry Dam, Fortson, Mulberry Grove,
Whitesville-Pine Lake and Lake Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3281 8453 3263 8452 3258 8483 3258 8491
3261 8491 3261 8508 3263 8508 3264 8511
3266 8509 3269 8512 3272 8512 3274 8511
3276 8514 3278 8512 3279 8515 3284 8516
3285 8515 3287 8517
TIME...MOT...LOC 0323Z 085DEG 26KT 3272 8462
WIND...40MPHSpecial weather statement, Jul 3, 11:26 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1126 PM EDT TUE JUL 3 2018
GAZ079-089>092-040415-
Schley GA-Chattahoochee GA-Marion GA-Talbot GA-Muscogee GA-
1126 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...CHATTAHOOCHEE...
MARION...SOUTHWESTERN TALBOT AND MUSCOGEE COUNTIES UNTIL 1215 AM
EDT...
At 1126 PM EDT...a line of strong thunderstorms was along a line
extending from near Juniper to near Oakland to Murrays Crossroads...
and moving west at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Buena Vista, Ellaville, Cusseta, Geneva, North Fort
Benning, Bibb City, Upatoi, Fort Benning/lawson Army Air Fld, Putnam,
Brantley, Murrays Crossroads, Laurel Hills, Green Island Hills,
Juniper, Vista Terrace, Columbus Metropolitan Airport,
Jamestown/south Fort Benning, Renfroe and Rose Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8491 3258 8491 3258 8470 3263 8469
3263 8457 3243 8447 3233 8426 3230 8426
3229 8422 3226 8422 3222 8461 3223 8462
3223 8492 3225 8492 3226 8489 3233 8501
3243 8496 3245 8500 3252 8501 3261 8508
TIME...MOT...LOC 0326Z 086DEG 41KT 3257 8460 3243 8454 3230 8428
WIND...40MPHSpecial weather statement, Jul 4, 1:31 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
131 AM EDT WED JUL 4 2018
GAZ019-030-040600-
Polk GA-Floyd GA-
131 AM EDT WED JUL 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR POLK AND SOUTHWESTERN FLOYD
COUNTIES UNTIL 200 AM EDT...
At 131 AM EDT...a strong thunderstorm was over Fish Creek, or near
Cedartown...moving west at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Cave Spring, Seney, Fish Creek, Etna,
Esom Hill and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3412 8504 3408 8505 3408 8504 3391 8506
3390 8512 3391 8521 3390 8522 3390 8538
3391 8539 3417 8544
TIME...MOT...LOC 0531Z 092DEG 22KT 3403 8514
WIND...40MPHSpecial weather statement, Jul 4, 1:33 AM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
133 AM EDT WED JUL 4 2018
GAZ011-012-019-020-040615-
Chattooga GA-Gordon GA-Bartow GA-Floyd GA-
133 AM EDT WED JUL 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHATTOOGA...SOUTHWESTERN
GORDON...NORTHWESTERN BARTOW AND NORTHERN FLOYD COUNTIES UNTIL 215 AM
EDT...
At 132 AM EDT...a strong thunderstorm was near Adairsville, or near
Calhoun...moving west at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Calhoun, Summerville, Adairsville, Trion, Resaca, Plainville,
Shannon, Sonoraville, Pinson, Oostanaula, Subligna, Tidings, Redbud,
Armuchee, Folsom, Lake Marvin, Sugar Valley, Everett Springs and
James H. Floyd State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3458 8536 3458 8535 3459 8535 3459 8525
3455 8481 3433 8483 3430 8537
TIME...MOT...LOC 0532Z 092DEG 22KT 3443 8492
WIND...40MPHSpecial weather statement, Jul 4, 1:55 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
155 AM EDT WED JUL 4 2018
GAZ019-030-040630-
Polk GA-Floyd GA-
155 AM EDT WED JUL 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK AND SOUTHWESTERN
FLOYD COUNTIES UNTIL 230 AM EDT...
At 155 AM EDT...a strong thunderstorm was over Cedartown...moving
west at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cedartown, Cave Spring, Etna, Antioch and Esom Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3415 8515 3391 8516 3390 8539 3418 8544
TIME...MOT...LOC 0555Z 091DEG 20KT 3404 8529
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:12 PM EDT | Special Weather Statement | FFC | Wilkes | 48 min |
| Jul 3, 9:08 PM EDT | Special Weather Statement | FFC | Madison | 52 min |
| Jul 3, 9:14 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 46 min |
| Jul 3, 9:26 PM EDT | Special Weather Statement | FFC | Chattahoochee | 49 min |
| Jul 3, 9:39 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 53 min |
| Jul 3, 11:23 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 52 min |
| Jul 3, 11:26 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Schley | 49 min |
| Jul 3, 11:47 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 43 min |
| Jul 4, 1:31 AM EDT | Special Weather Statement | FFC | Polk | 29 min |
| Jul 4, 1:33 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 42 min |
| Jul 4, 1:55 AM EDT | Special Weather Statement | FFC | Polk | 35 min |
| Jul 4, 4:45 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 30 min |
| Jul 4, 5:30 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Jul 4, 6:03 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 27 min |
| Jul 4, 7:33 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.